Biblioteca de la Universidad Complutense de Madrid

Separation of semialgebraic sets

Impacto

Acquistapace, Francesca y Andradas Heranz, Carlos y Broglia, Fabrizio (1999) Separation of semialgebraic sets. Journal of the American Mathematical Society, 12 (3). pp. 703-728. ISSN 0894-0347

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 2020.

424kB

URL Oficial: http://www.ams.org/jourcgi/jrnl_toolbar_nav/jams_all



Resumen

We study the problem of deciding whether two disjoint semialgebraic sets of an algebraic variety over R are separable by a polynomial. For that we isolate a dense
subfamily of spaces of orderings, named geometric, which suffice to test separation and that reduce the problem to the study of the behaviour of the semialgebraic sets in their boundary. Then we derive several characterizations for the generic separation, among which there is a geometric criterion that can be tested algorithmically. Finally we show how to check recursively whether we can pass from generic separation to separation,
obtaining a decision procedure for solving the problem.


Tipo de documento:Artículo
Palabras clave:decidability of separation problem of semialgebraic sets; algorithm
Materias:Ciencias > Matemáticas > Geometria algebraica
Código ID:14799
Referencias:

[AcAnBg] F. Acquistapace, C. Andradas, F. Broglia: \Classication of obstructions for separation

of Semialgebraic Sets in dimension 3", Rev. Matematica U.C.M. 10 (numero

suplementario) (1997) 27{49. CMP 98:05

[AcBgFo] F. Acquistapace, F. Broglia, E. Fortuna: \A separation theorem in dimension 3",

Nagoya Math. Journal 143 (1996) 171{193. MR 97k:14056

[AnBrRz] C. Andradas, L. Br¨ocker, J.M. Ruiz: Constructible sets in real geometry, Ergeb. Math.

33, Springer-Verlag Berlin-Heidelberg-New York, 1996. MR 98e:14056

[AnRz1] C. Andradas, J.M. Ruiz: \More on basic semialgebraic sets", in Real Algebraic and

analytic geometry, Lect. Notes in Math. 1524, Springer-Verlag, New York, (1992),

128-139. MR 94g:14030

[AnRz2] C. Andradas, J.M. Ruiz: \Low dimensional sections of basic semialgebraic sets", Illinois

J. of Math. 38 (1994), 303-326. MR 95d:14056

[AnRz3] C. Andradas, J.M. Ruiz: \Ubiquity of Lojasiewicz example of a non-basic semialgebraic

set", Michigan Math. J. 41 (1994). MR 96e:14064

[BeNe] E. Becker, R. Neuhaus: \Computation of real radicals of polynomial ideals", Proc.

MEGA 92, Nice, France, Birkhauser (1993) 1{20. MR 94g:12001

[BiMi] E. Bierstone, P. Milman: \Canonical desingularization in characteristic zero by

blowing-up the maximum strata of a local invariant", Inventiones Math. 128 (1997),

207-302. MR 98e:14010

[BCR] J. Bochnak, M. Coste, M.-F. Roy: Geometrie algebrique reelle, Ergeb. Math. 12,

Springer-Verlag, Berlin-Heidelberg-New York, 1987. MR 90b:14030

[BoEf] J. Bochnak, G. Efroymson: \Real Algebraic geometry and the Hilbert 17th problem".

Math. Ann. 251 (1980) 213{241. MR 81k:14023

[Br1] L. Br¨ocker: \Spaces of Orderings and semialgebraic sets", Canadian Math. Society

conference proc. 4 (1984) 231{248. MR 86m:12002

[Br2] L. Br¨ocker: \Characterization of fans and hereditarily pythagorean elds", Math. Z.

151 (1976) 149{163. MR 54:10224

[Br3] L. Br¨ocker: \On the separation of basic semialgebraic sets by polynomials"

Manuscripta Math. 60 (1988) 497{508 MR 89d:14034

[Br4] L. Br¨ocker: \On basic semialgebraic sets", Expo. Math. 9 (1991) 289-334. MR

93b:14085

[BrSt] L. Br¨ocker, G. Stengle: \On the Mostowski number", Math. Z. 203 (1990) 629{633.

MR 91g:14058

[He] G. Hermann: \Die Frage der endlich vielen Schritte in der Theorie der Polynomideale",

Math. Annalen 95 (1926).

[Hk] H. Hironaka: \Resolution of singularities of an algebraic variety over a eld of characteristic

zero", Annals of Math. 79 (1964) I:109-123, II:205-326. MR 33:7333

[Mo] T. Mostowski: \Some properties of the ring of Nash functions", Ann. Scuola Norm.

Sup. Pisa 3 (1976) 245{266. MR 54:307

[Mr1] M. Marshall: \Classication of nite spaces of orderings", Canad. J. Math. 31 (1979)

320-330. MR 80i:10026

[Mr2] M. Marshall: \Quotients and inverse limits of spaces of orderings", Canad. J. Math.

31 (1979) 604-616. MR 80f:10021

[Mr3] M. Marshall: \The Witt ring of a space of orderings", Trans. Amer. Math. Soc. 258

(1980) 505-521. MR 81b:10012

[Mr4] M. Marshall: \Spaces of orderings IV", Canad. J. Math. 32 (1980) 603-627. MR

81m:10035

[Mr5] M. Marshall: \Spaces of orderings and Abstract Real Spectra", Lect. Notes in Math.

1636, Springer-Verlag, New York, (1997). MR 98b:14041

[Ne] R. Neuhaus: \Computation of real radicals of polynomial ideals II", Proc. MEGA 92,

Nice, France, Birkhauser (1993). MR 94g:12001

[Pr] A. Prestel: \Model Theory for the Real Algebraic Geometer", to appear as a Quaderni

del Dottorato del Dipartimento de Matematica, Universita di Pisa (1998).

[Rz] J. Ruiz: \A note on a separation problem", Archiv der Mathematik 43 (1984) 422-426.

Depositado:18 Abr 2012 08:32
Última Modificación:06 Feb 2014 10:09

Sólo personal del repositorio: página de control del artículo